Anna: Name of pills?
Anna: Name of pills?
[ Back to Messages
Posted by Susanne
on October 24, 2000 at 15:16:43:
In Reply to: Re: Newly Diagnosed, need advice posted by Anna on October 24, 2000 at 15:01:00:
What is the name of the natural pills you are taking? I got IBS after a bout of the stomach flu...my gut is gradually improving, but still not 100%....let me know if you can.
: :Hi Kathy,
: I was recently diagnosed also, but I just couldn't accept IBS as a diagnoses. I found a very good nutritionist (not a dietitian). I was told that IBS is caused by an overgrowth of a bacteria, parasite, or yeast. In my case it is caused by candida yeast. Look up information on Candida yeast and you will see that IBS and IBD are symptoms of candida yeast buildup. My overgrowth was caused by a megadose of antibiotics I was given when I had foot surgery in August. The normal flora in my colon was wiped out and the candida yeast took over. Please don't accept IBS as a final, "sorry you have to get used to this", diagnoses, because it isn't. I feel better after two weeks working with my nutritionist. She put me on natural whole food supplements that will help restore the natural balance of my body.
: Hope you feel better!!
: : : I've recently been diagnosed with IBS after having done two barium tests and a CT scan, which revealed nothing. I'm still trying to figure out what is causing me to have the Diarhea, because I just can't seem to narrow it down. I have not been able to get rid of the Diarhea for over a month now (since this whole process started). I have been eating very little and have stayed away from Dairy and all greasy foods, but still get the urgent need to go and when I do it varies from completely watery to very small stools (I say they look like the crunchy cheetos) and it comes out as if it were diarhea. I also get a hot flash right before and I begin to sweat. Is this normal? Anyway, how do you figure out what your triggers are if you can't get the D to stop in the first place? How can I get the D under control to determine my triggers? I just started using the Metamucil today. Is this good to use when I still have the D? How long before it will help, or should help? I'm also taking Bentyl for the cramps. Any advice is welcome and very much needed. As I said, I'm newly diagnosed and finding this message board was a god send to me. Doctors around here act as though it's nothing more than a chronic diarhea problem and get over it. Well, I wish I could.
: : : Kathy
: : Hi Kathy,
: : Sorry about your problems and I know how wish you could have your Doc expeience what you're going through just for a few days.
: : You are doing the right thing.Metamucil is a bulk forming bowel regulator.It will slow the diarrhea down. It absorbs water and doesn't give it up totally in the colon. Your colon's job is to extact fluid from your stool.Keep using the Metamucil and your BMs will firm up and make your colon function like it is suppose to.You will have lots of gas until your colon gets back to even semi-normal. With so much diarrhea ---it probably washed most intestinal bacteria out along with very important nutrients. So,you need to replace the friendly bacteria and yogurt w/acidophilus is very good at re-establishing the right kind of "flora" in your GI tract. I would suggest a couple of teaspoons every 2 hours. You also need to take a good multimineral/ vitamins to replace what you have not been absorbing. Calcium, magnesium and potassium are very important.
: : Once you have slowed the D--- down then you can work on the trigger foods that may be causing some of your diarrhea. But,right now I think your diarrhea is being caused by not having the right kind of intestinal bacteria for whatever reason from viral, bad food, any number of types of bacteria (bad type) ,germs???Who knows?
: : God Bless---Harry